Alert archive / Iowa / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 98, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 23, 2009, 1:31 PM CDT for 4 counties in Iowa. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2009, 1:31 PM CDT (18:31 UTC)
- Expired
- Jun 23, 2009, 2:15 PM CDT
- In force
- 44 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Humboldt County, IA, Kossuth County, IA, Palo Alto County, IA, Pocahontas County, IA
The radar
The Des Moines radar (KDMX), 145 km from the middle of the area, began a volume at 18:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 12:01 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 6.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 45 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 2073 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 65 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KDMX 231831 SVRDMX IAC091-109-147-151-231915- /O.NEW.KDMX.SV.W.0098.090623T1831Z-090623T1915Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DES MOINES IA 131 PM CDT TUE JUN 23 2009 THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN HUMBOLDT COUNTY IN NORTH CENTRAL IOWA... SOUTHWESTERN KOSSUTH COUNTY IN NORTH CENTRAL IOWA... SOUTHEASTERN PALO ALTO COUNTY IN NORTHWEST IOWA... NORTHERN POCAHONTAS COUNTY IN NORTHWEST IOWA... * UNTIL 215 PM CDT * AT 130 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR HAVELOCK...OR 29 MILES NORTHEAST OF STORM LAKE...AND WAS MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PLOVER BY 140 PM CDT... ROLFE BY 150 PM CDT... WEST BEND BY 155 PM CDT... GILMORE CITY BY 200 PM CDT... BRADGATE BY 205 PM CDT... OTTOSEN BY 210 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING. && LAT...LON 4305 9426 4265 9433 4272 9489 4304 9479 TIME...MOT...LOC 1831Z 274DEG 22KT 4286 9469 $$ PODRAZIK
3 follow-up statements
000 WWUS53 KDMX 231848 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 148 PM CDT TUE JUN 23 2009 IAC091-109-147-151-231915- /O.CON.KDMX.SV.W.0098.000000T0000Z-090623T1915Z/ KOSSUTH IA-PALO ALTO IA-POCAHONTAS IA-HUMBOLDT IA- 148 PM CDT TUE JUN 23 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR WESTERN HUMBOLDT...NORTHERN POCAHONTAS...SOUTHEASTERN PALO ALTO AND SOUTHWESTERN KOSSUTH COUNTIES... AT 147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR ROLFE...OR 30 MILES NORTHWEST OF FORT DODGE...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... BRADGATE AND GILMORE CITY BY 155 PM CDT... OTTOSEN BY 200 PM CDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4271 9480 4304 9471 4305 9426 4265 9433 TIME...MOT...LOC 1848Z 274DEG 27KT 4287 9451 $$ PODRAZIK
000 WWUS53 KDMX 231900 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 200 PM CDT TUE JUN 23 2009 IAC091-109-147-151-231915- /O.CON.KDMX.SV.W.0098.000000T0000Z-090623T1915Z/ KOSSUTH IA-PALO ALTO IA-POCAHONTAS IA-HUMBOLDT IA- 200 PM CDT TUE JUN 23 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR WESTERN HUMBOLDT...NORTHEASTERN POCAHONTAS...SOUTHEASTERN PALO ALTO AND SOUTHWESTERN KOSSUTH COUNTIES... AT 159 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR OTTOSEN...OR 27 MILES NORTHWEST OF FORT DODGE...MOVING EAST AT 30 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL NORTHERN HUMBOLDT COUNTY PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE HAIL...DAMAGING WINDS AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 4269 9463 4304 9454 4305 9426 4265 9433 TIME...MOT...LOC 1900Z 274DEG 27KT 4286 9439 $$ PODRAZIK
000 WWUS53 KDMX 231913 SVSDMX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 213 PM CDT TUE JUN 23 2009 IAC091-109-147-151-231924- /O.EXP.KDMX.SV.W.0098.000000T0000Z-090623T1915Z/ KOSSUTH IA-PALO ALTO IA-POCAHONTAS IA-HUMBOLDT IA- 213 PM CDT TUE JUN 23 2009 ...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HUMBOLDT... NORTHEASTERN POCAHONTAS...SOUTHEASTERN PALO ALTO AND SOUTHWESTERN KOSSUTH COUNTIES EXPIRES AT 215 PM CDT... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 4269 9463 4304 9454 4305 9426 4265 9433 TIME...MOT...LOC 1914Z 274DEG 27KT 4285 9425 $$ PODRAZIK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 12:45 PM CDT, 46 minutes earlier.
Area forecast discussion, Jun 23, 12:45 PM CDT, 46 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 1245 PM CDT TUE JUN 23 2009 ...UPDATED 18Z AVIATION AND PUBLIC DISCUSSION... .SHORT TERM... STORMS NOW FIRING ALONG OLD OUTFLOW AND MCS THAT ENTERED NW IA LATE MORNING. INSTABILITY AXIS SUGGESTS SOME SE TURNING DURING THE AFTERNOON HOURS TODAY. CURRENT WW TO US 30...BUT MAY NEED SOME ADJUSTMENTS LATER IN AFTERNOON GIVEN CORFIDI VECTORS SHOWING A MORE SOUTHERLY COMPONENT DURING THE LATE AFTERNOON AND EVENING HOURS. HAVE RAISED POPS AND THUNDER SOUTH INTO THE AFTERNOON AND EARLY EVE. HEAT ADV CONTINUES...THOUGH STORMS WILL TAKE SOME OF THE HEAT AWAY NORTH...LEFT IT GOING FOR THE PRE-ENVIRONMENT WHICH REMAINS QUITE HOT. /REV ..PREVIOUS SHORT TERM...TODAY ISOLATED CONVECTION CONTINUES TO PERCOLATE OVER WESTERN IA IN VICINITY OF BAND OF 850 MB THETA-E ADVECTION AND 100 MB MLCAPES OF 2500 J/KG. THE FORCING AND HIGH INSTABILITIES WILL REMAIN OVER THE SOUTHWESTERN FORECAST AREA THEREFORE WILL INTRODUCE ISOLATED THUNDER MENTION. BIGGER CONCERN FOR CONVECTIVE CHANCES IS CURRENT MCS ACROSS WESTERN NEBRASKA. IF THE MCS GETS ROOTED IN AND BEGINS TO FOLLOW EASTWARD POINTING CORFIDI VECTORS...IT COULD END UP IN IOWA BY THIS AFTERNOON. ANOTHER SCENARIO COULD BE A DECAYING MCS OR REMNANT MCV ARRIVING DURING PEAK HEATING WHEN HIGH INSTABILITY AND LITTLE CIN REMAINS...REFIRES AND FOLLOWS THE INSTABILITY AXIS RIGHT INTO CENTRAL IA. DO FAVOR THUNDER REACHING THE FORECAST AREA BEFORE 00Z AND GIVEN MULTIPLE SCENARIOS AND TIMEFRAMES THIS COULD HAPPEN...HAVE INCREASED POPS OVER THE NORTHWEST HALF. REGARDING HEAT INDEX POTENTIAL. EXPECT A SIMILAR DAY TO MONDAY WITH HIGHER DEW POINTS OVER THE CENTRAL AND SOUTH WHERE DEW POINTS WILL BE IN THE LOWER TO MID 70S AND HIGHS IN THE LOWER TO MID 90S. THIS WILL RESULT IN HEAT INDEX VALUES OF 105 TO 110. FARTHER NORTH...DEW POINTS REMAIN LOWER AND ARE CURRENTLY IN THE MID TO UPPER 60S. SOUNDINGS SUGGEST MIXING WILL LIMIT MAX DEW POINTS TO AROUND 70. ANOTHER FACTOR IS POTENTIAL BLOW OFF CLOUD COVER FROM NEBRASKA CONVECTION TO LIMIT HIGHS ACROSS PORTIONS OF THE NORTH. CURRENT FORECAST HEAT INDEX READINGS ARE 100-103 AND BELOW ADVISORY CRITERIA. DESPITE THIS...WILL MAINTAIN INHERITED ADVISORY SINCE IT IS ALREADY OUT AND THIS IS THE WARMEST AND MOST HUMID IT HAS BEEN TO DATE THIS YEAR. .LONG TERM...TONIGHT THROUGH MONDAY THE MAIN FOCUS THIS PERIOD WILL BE THE NEAR TERM WITH POTENTIAL FOR SEVERAL ROUNDS OF HEAVY RAIN AND ISOLD SEVERE WEATHER THROUGH WEDNESDAY. THE INITIAL CONCERN IS ONE OR MORE THUNDERSTORM COMPLEXES TONIGHT ACROSS IOWA. THE GFS DRIVES AN OVERNIGHT MCS ACROSS SOUTHERN MINNESOTA...DESPITE INDICATIONS OF A SOUTHWARD PUSH WITH THE CORFIDI VECTORS AND INSTABILITY AXIS AT 06Z. CONCEPTUALLY...THE NAM12 AND LOCAL 3.5KM WRF MAKE MORE SENSE IN DRIVING THE MCS(S) SOUTH INTO THE HEART OF THE FORECAST AREA WITH ATTENDANT WIND/HAIL THREAT ALONG WITH VERY HEAVY RAIN. WOULD ALSO THINK THE UPPER RIDGE WOULD KEEP STORMS FROM MOVING THAT FAR EAST. BASED ON THE NAM/WRF SOLUTIONS...HAVE MADE SOME SIGNIFICANT UPWARD ADJUSTMENTS IN POPS...ESPECIALLY TONIGHT AND WEDNESDAY. JUST HOW FAR SOUTH ANY COMPLEXES DRIVE TONIGHT WILL BE A KEY FACTOR IN HOW WIDESPREAD THE FLASH FLOOD THREAT IS. INCREASING CIN WITH TIME COULD WEAKEN STORMS OVERNIGHT AS THEY MOVE INTO SOUTHERN IOWA. FOR NOW HAVE STAYED NEAR TO SLIGHTLY ABOVE HPC QPF...WHICH KEEPS THE HEAVIEST RAIN NORTH OF HIGHWAY 30. CURRENT 12 INCH SOIL MOISTURE ANOMALIES ARE HIGHEST OVER EASTERN AND SOUTHERN PORTIONS OF THE CWA. MATCHING UP SOIL MOISTURE WITH HEAVIEST RAIN POTENTIAL...THE NORTHEAST COUNTIES WOULD HAVE THE HIGHEST OVERALL THREAT OF FLASH FLOODING OVERNIGHT. HOWEVER...IF THE HEAVY RAIN IS SUSTAINED FARTHER S/SE...THE RISK WOULD INCREASE. ON WEDNESDAY...A BOUNDARY WILL LIKELY STALL OUT ACROSS IOWA FOLLOWED BY THE ARRIVAL OF ANOTHER SHORT WAVE TROUGH. MORE SEVERE STORMS AND HEAVY RAIN ARE POSSIBLE...ALTHOUGH THERE IS MUCH LESS CONFIDENCE IN THE DETAILS. HAVE AGAIN TRENDED POPS UPWARD WEDNESDAY AND WEDNESDAY NIGHT. FLASH FLOODING EVENTS HAVE BEEN VERY INFREQUENT DURING THE RECENT WET PERIOD...BUT PORTIONS OF THE CWA WILL LIKELY NOT BE AS FORTUNATE THROUGH WEDNESDAY. THE HEAT ADVISORY MAY HAVE TO BE EXTENDED OVERNIGHT TONIGHT INTO WEDNESDAY...MAINLY SOUTH OF INTERSTATE 80...WHERE CURRENT TEMP/DEWPOINTS PUSH HEAT INDEX VALUES NEAR TO SLIGHTLY ABOVE 105 DEGREES WEDNESDAY AFTERNOON. NO CHANGES MADE TO THE EXTENDED PERIOD...FRIDAY THROUGH MONDAY. && .AVIATION...23/18Z LINE OF CONVECTION NOW MOVING ACROSS THE NORTHERN AREAS AND WILL IMPACT KFOD...KMCW...AND KALO FOR THE AFTERNOON HOURS. HAVE ADDED VRB25G40KT GUSTS WITH TSRA EXPECTED AS THE LINE PASSES EAST. PSBL TO SEE 50KT GUSTS WITH SOME OF THE STRONGER STORMS. FARTHER SOUTH...STORMS NOT AS LIKELY EARLY ON BUT CONTINUED CHANCES FOR SOME THUNDER AT KDSM DURING THE 20-22Z PERIOD THIS AFTERNOON. OVERNIGHT TNT ANOTHER CHANCE FOR STORMS AND WILL LEAVE FOR EVENING SHIFT TO PIN DOWN MOST FAVORED AREAS...THOUGH NORTHERN AND CENTRAL AREAS LOOK TO BE MOST FAVORABLE AT PRESENT./REV && .DMX WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 7 PM CDT TUESDAY ALONG AND SOUTH OF I-80 HEAT ADVISORY NOON-7 PM CDT TODAY NORTH OF I-80. && SHORT TERM...DONAVON/REV AVIATION...COGIL LONG TERM...KINNEY
Hazardous weather outlook, Jun 23, 4:42 AM CDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 442 AM CDT TUE JUN 23 2009 IAZ057>062-070>075-081>086-092>097-241100- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO- TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 442 AM CDT TUE JUN 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN IOWA....SOUTH OF HIGHWAY 30. .DAY ONE...TODAY AND TONIGHT VERY HOT AND HUMID CONDITIONS WILL PERSIST TODAY. A HEAT ADVISORY IS IN EFFECT FOR THE AREA THROUGH THIS AFTERNOON. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. ISOLATED NON SEVERE THUNDERSTORMS WILL CONTINUE THIS MORNING...MAINLY WEST OF INTERSTATE 35. ADDITIONAL STORMS ARE POSSIBLE TONIGHT. A FEW STORMS COULD BE SEVERE...WITH ISOLATED 60 MPH WIND GUSTS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HOT AND HUMID CONDITIONS WILL PERSIST WEDNESDAY...WITH AFTERNOON HEAT INDEX VALUES AROUND 105 DEGREES. MORE THUNDERSTORMS ARE EXPECTED WEDNESDAY INTO THURSDAY MORNING. ISOLATED SEVERE STORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE...ESPECIALLY WEDNESDAY NIGHT. ADDITIONAL THUNDERSTORM CHANCES ARRIVE FRIDAY NIGHT INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AT VARIOUS TIMES TONIGHT THROUGH WEDNESDAY NIGHT. IAZ004>007-015>017-023>028-033>039-044>050-241100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA- 442 AM CDT TUE JUN 23 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND NORTHERN IOWA...ALONG AND NORTH OF HIGHWAY 30. .DAY ONE...TODAY AND TONIGHT VERY HOT AND HUMID CONDITIONS ARE EXPECTED THIS AFTERNOON. A HEAT ADVISORY IS IN EFFECT FOR THE AREA THIS AFTERNOON. PLEASE REFER TO THE NATIONAL WEATHER SERVICE WEBSITE AT WEATHER.GOV/DESMOINES FOR FURTHER DETAILS. ISOLATED NON SEVERE THUNDERSTORMS ARE POSSIBLE THIS MORNING...MAINLY WEST OF INTERSTATE 35. ADDITIONAL STORMS ARE EXPECTED LATE THIS AFTERNOON AND TONIGHT. A FEW STORMS COULD BE SEVERE...WITH ISOLATED 60 MPH WIND GUSTS THE MAIN THREAT. LOCALLY HEAVY RAINFALL IS EXPECTED...AND ISOLATED FLASH FLOODING CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MORE THUNDERSTORMS ARE EXPECTED WEDNESDAY INTO THURSDAY MORNING. ISOLATED SEVERE STORMS AND LOCALLY HEAVY RAINFALL ARE POSSIBLE...ESPECIALLY WEDNESDAY NIGHT. ADDITIONAL THUNDERSTORM CHANCES ARRIVE FRIDAY NIGHT INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AT VARIOUS TIMES TONIGHT THROUGH WEDNESDAY NIGHT. KINNEY
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 1:39 PM CDT | Severe Thunderstorm Warning | DMX | Calhoun, Carroll, Greene, Sac | 51 min |
| Jun 23, 1:53 PM CDT | Tornado Warning | DMX | Calhoun, Webster | 24 min |
| Jun 23, 2:15 PM CDT | Excessive Heat Warning | DMX | Adair, Adams, Appanoose, Audubon, Cass, Clarke and 13 more | 20 hr |
| Jun 23, 2:40 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Wright | 50 min |
| Jun 23, 2:49 PM CDT | Severe Thunderstorm Warning | DMX | Cerro Gordo, Franklin, Hancock, Winnebago, Worth, Wright | 41 min |
| Jun 23, 3:14 PM CDT | Severe Thunderstorm Warning | DMX | Butler, Cerro Gordo, Franklin, Hardin | 46 min |
| Jun 23, 3:15 PM CDT | Areal Flood Advisory | DMX | Franklin, Wright | 90 min |
| Jun 23, 3:23 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Greene | 52 min |
| Jun 23, 3:25 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Grundy, Hardin | 50 min |
| Jun 23, 3:35 PM CDT | Severe Thunderstorm Warning | DMX | Boone, Dallas, Polk | 55 min |
| Jun 23, 3:48 PM CDT | Severe Thunderstorm Warning | DMX | Polk, Story | 57 min |
| Jun 23, 4:01 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Marshall, Tama | 44 min |
| Jun 23, 4:03 PM CDT | Areal Flood Advisory | DMX | Dallas, Polk | 6 hr |
| Jun 23, 4:09 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer, Butler, Grundy | 51 min |
| Jun 23, 4:12 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk | 48 min |
| Jun 23, 4:12 PM CDT | Tornado Warning | DMX | Black Hawk | 33 min |
| Jun 23, 4:18 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marshall, Poweshiek, Story, Tama | 57 min |
| Jun 23, 4:20 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Marion, Polk, Warren | 55 min |
| Jun 23, 4:28 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Guthrie, Madison | 62 min |
| Jun 23, 4:33 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Audubon, Cass, Guthrie | 42 min |
| Jun 23, 4:42 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Grundy, Jasper, Marshall, Poweshiek, Tama | 48 min |
| Jun 23, 4:44 PM CDT | Areal Flood Advisory | DMX | Madison, Warren | 3 hr |
| Jun 23, 4:50 PM CDT | Severe Thunderstorm Warning | DMX | Audubon, Dallas, Guthrie | 40 min |
| Jun 23, 4:58 PM CDT | Severe Thunderstorm Warning | DMX | Black Hawk, Bremer | 16 min |
| Jun 23, 4:58 PM CDT | Severe Thunderstorm Warning | DMX | Lucas, Marion, Monroe, Warren | 47 min |
| Jun 23, 5:00 PM CDT | Areal Flood Advisory | DMX | Adair, Guthrie | 119 min |
| Jun 23, 5:00 PM CDT | Severe Thunderstorm Warning | DMX | Dallas, Madison, Polk, Warren | 45 min |
| Jun 23, 5:11 PM CDT | Severe Thunderstorm Warning | DMX | Jasper, Mahaska, Marion, Poweshiek | 49 min |
| Jun 23, 5:13 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Adams, Cass, Madison, Union | 47 min |
| Jun 23, 5:22 PM CDT | Flash Flood Warning | DMX | Adair, Dallas, Guthrie, Madison | 6 hr |
| Jun 23, 5:27 PM CDT | Severe Thunderstorm Warning | DMX | Adair, Guthrie, Madison | 33 min |
| Jun 23, 5:38 PM CDT | Areal Flood Advisory | DMX | Madison | 3 hr |
| Jun 23, 5:42 PM CDT | Severe Thunderstorm Warning | DMX | Davis, Monroe, Wapello | 48 min |
| Jun 23, 6:02 PM CDT | Severe Thunderstorm Warning | DMX | Adams, Clarke, Madison, Union, Warren | 28 min |
| Jun 23, 6:28 PM CDT | Severe Thunderstorm Warning | DMX | Appanoose, Davis | 32 min |
| Jun 23, 6:40 PM CDT | Flash Flood Warning | DMX | Polk | 6 hr |
| Jun 23, 6:47 PM CDT | Severe Thunderstorm Warning | DMX | Decatur | 28 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.